ROY PATTERSON, M.D., F.A.C.P.; MICHAEL SCHATZ, M.D.
Readministration of a diagnostic or therapeutic agent to a patient with a history of an adverse reaction to that agent may have grave medical and medicolegal consequences. Nonetheless, it is in the patient's best interest under certain circumstances to do this when the potential value of the agent exceeds the potential risk of readministration of the agent. An example of current importance is the administration of a radiographic contrast medium. Reaction to radiographic contrast media is a special case among immediate-type drug reactions because no adequate substitutes for them exist, such reactions have not been shown to be IgE mediated,
Learn more about subscription options.
Register Now for a free account.
PATTERSON R, SCHATZ M. Administration of Radiographic Contrast Medium After a Prior Adverse Reaction. Ann Intern Med. 1975;83:277. doi: 10.7326/0003-4819-83-2-277
Download citation file:
Published: Ann Intern Med. 1975;83(2):277.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only